Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 95, NWS North Platte, NE

June 12, 2000Hooker County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 12, 2000, 4:55 PM MDT for Hooker County, Nebraska. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 12, 2000, 4:55 PM MDT (22:55 UTC)
Expired
Jun 12, 2000, 5:45 PM MDT
In force
50 min
Issued by
NWS North Platte, NE
Area
Whole counties

County Hooker County, NE

What was reported inside it

TimeReportWhereRemark
Jun 12, 5:10 PM MDTHail 0.88Mullen, NE

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 3:00 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2000-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2000-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-573 J/kg
Mixed-layer LCL
1506 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

672 
WUUS53 KLBF 122256
SVRLBF
NEC091-122345-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
455 PM MDT MON JUN 12 2000

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOOKER COUNTY IN WEST CENTRAL NEBRASKA

* UNTIL 545 PM MDT

* AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF MULLEN...MOVING NORTH AT
  30 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  3 MILES WEST OF MULLEN AROUND 520 PM MDT

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY
EVENING FOR WESTERN NEBRASKA. 

JWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:05 PM MDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jun 12, 2:05 PM MDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
305 PM CDT MON JUN 12 2000

...FORECAST PROBLEM REMAINS THUNDERSTORM CHANCES TONIGHT...

VISIBLE SATELLITE SHOWS SHORTWAVE NOW MOVING ACROSS EASTERN WYOMING
WITH CLOUDS FORMING SOUTH ACROSS EASTERN COLORADO NEAR THE DRYLINE
WITH FEW THUNDERSTORMS FURTHER SOUTH. SURFACE ANALYSIS AT 17Z
SHOWED SURFACE LOWS ALONG BOUNDARY FROM MONTANA THROUGH NORTH
CENTRAL NORTH DAKOTA. DRYLINE MALINGERING SOUTH FROM LOW IN
NORTHEAST WYOMING THROUGH EASTERN COLORADO. DEWPOINTS
INTO THE LOW TO MID 60S IN CENTRAL NEBRASKA WITH INITIAL STORM
DEVELOPMENT MOISTURE LIMITED IN THE WEST.

MODELS TODAY CONTINUE TO VARY IN TIMING AND STRENGTH OF FORCING
TO MOVE EAST ONTO THE PLAINS TONIGHT. AVN STRONGEST WITH BLEND OF
ETA/AVN MODELS USED.

THIS AFTERNOON ATMOSPHERIC STABILITY WILL STEADILY DECREASE
AS HEATING INCREASES...AND 8H WINDS RETURN MOISTURE BACK TO THE
NORTHWEST. 8H LOW LEVEL CONVERGENCE WILL BE GREATEST ALONG
THE FRONT RANGE EAST ONTO THE PLAINS WITH WIDELY SCATTERED
THUNDERSTORMS TO CONTINUE FIRING ALONG THE FRONT RANGE IN
STEEP 7-5H LAPSE RATES GREATER THAN 9.25 C/KM. AFTER 5 PM CDT
EXPECT ISOLATED TO WIDELY SCATTERED THUNDERSTORM DEVELOPMENT WEST
OF A LINE FROM LBF TO MERRIMAN. WEAK 7H SHORTWAVE WILL MOVE EAST WITH
INITIAL THUNDERSTORMS ELEVATED. THEN STRONGER WAVE MOVING EAST AS 8H
SOUTH LOW LEVEL JET KICKS IN TO 50 KNOTS. GOOD LIFT WILL BE
AVAILABLE WITH LIMITING FACTOR TO BE MOISTURE AVAILABILITY. THEN
AS STORM DEVELOPMENT SHIFTS INTO THE CENTRAL SECTIONS BETTER
MOISTURE AND LIFT FOR SOME STORMS TO REACH SEVERE LIMITS. LOW LEVEL
JET TO FUEL STORMS OVERNIGHT WHILE MOVING EAST TO NORTHEAST WITH
HIGHEST POPS IN THE NORTH CENTRAL. COLD FRONT WILL DROP SOUTH ACROSS
THE PANHANDLE OVERNIGHT WITH POTENTIAL FOR REDEVELOPMENT OF SHOWERS
AND A FEW THUNDERSTORMS INTO TUESDAY MORNING MAINLY ACROSS THE NORTH.
COOLEST READINGS EXPECTED IN THE NORTHWEST WITH PASSAGE OF FRONT BY
DAYBREAK WITH COOLER FAN NUMBERS USED.

ON TUESDAY THE UPPER LOW TO GET CLOSED OFF WHILE MOVING EAST ACROSS
THE NORTHERN PLAINS. A SERIES OF WAVES ARE FORECAST TO MOVE
THROUGH THE FLOW. THE FRONT IS PROGGED TO BE EAST OF FORECAST
AREA BY NOON AS SERIES OF WAVES EMBEDDED IN UPPER TROUGH MOVE
EAST TO NORTHEAST. WRAP AROUND CLOUD COVERAGE TO AFFECT MAINLY THE
NORTH HALF OF THE FORECAST AREA AS SURFACE HIGH RIDGES SOUTHEAST AND
DRIER AIR MOVES INTO THE SOUTHWEST. THERE WILL REMAIN A CHANCE FOR
SHOWERS IN THE MORNING THEN INTO THE FAR NORTHEAST IN THE AFTERNOON.
8H COLD AIR ADVECTION RETURNS ON TUESDAY IN NORTHWEST FLOW WITH
COOLER FAN NUMBERS FOLLOWED. TUESDAY NIGHT THE SURFACE HIGH WILL
RIDGE SOUTHEAST AS 7H TROUGH MOVES SOUTHEAST WHICH WILL LIKELY BRING
MORE CLOUDS THAN CHANCE OF PRECIPITATION. IN THE SOUTHWEST INCREASING
SUBSIDENCE SHOULD OFFSET LIFT WITH MAINLY PARTLY TO MOSTLY CLOUDY
SKIES.

WEDNESDAY SYSTEM MOVES EAST AND NORTHWEST FLOW DEVELOPS. DRIER
AIR SPREAD IN AND COOLER TEMPERATURES AS COLD AIR ADVECTION RESULTS
IN TEMPERATURES 10 T0 15 DEGREES COOLER. THE AVN IS SLOWER THAN THE
ETA WITH THIS FEATURE WHICH MAY KEEP RAIN IN THE FORECAST INTO
WEDNESDAY FOR THE NORTH CENTRAL WITH LOW POPS INCLUDED. WITH GULF
CLOSED WITH GO WITH DRIER FORECAST AND POSSIBLY JUST CLOUDS SOME
OVERHEAD IN THE SOUTHWEST. WILL USED BLEND OF GUIDANCE NUMBERS WITH
COOLEST READINGS IN THE NORTH CENTRAL.

IN THE EXTENDED...WILL LEAVE EXTENDED PERIODS DRY AS FAST FLOW
DEVELOPS ALOFT. FRONTAL SYSTEM IS FORECAST TO MOVE SOUTH ACROSS
THE NORTHERN PLAINS THURSDAY...AND ACROSS NEBRASKA OVERNIGHT.
MOISTURE APPEARS LIMITED AT THIS TIME WITH GULF CLOSED AND WILL LEAVE
EXTENDED DRY FOR THE TIMEFRAME. THEN SATURDAY UPPER LOW EJECTS
NORTHEAST AS UPPER RIDGE BUILDS NORTHEAST ACROSS THE GULF OF ALASKA.

.LBF...NONE

TLK

In the hours before

Local storm report, Jun 12, 1:39 PM MDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
239 PM CDT MON JUN 12 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0215 PM    30 SW VALENTINE           NE   1.00 INCH HAIL
06/11/00   CHERRY

MP

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:17 PM MDTSevere Thunderstorm WarningLBFMcPherson58 min
Jun 12, 4:49 PM MDTSevere Thunderstorm WarningLBFCherry, Grant56 min
Jun 12, 5:33 PM MDTSevere Thunderstorm WarningLBFLogan57 min
Jun 12, 5:42 PM MDTSevere Thunderstorm WarningLBFCherry63 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.